An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Codeine abuse causing uncontrollable twitching

Discussion in 'Prescription Drugs' started by Patchoo, Apr 24, 2018.

  1. Patchoo

    Patchoo Member

    Hi,

    I have recently become dependent on codeine and am having about 120-165mg a night about 5 nights a week (taking them all at once not spread out through the day). This has been for about 2 months but I started on just a couple and obviously increased due to tolderance.

    Since I've gotten really addicted I've started finding that I'm getting noticeable muscle twitches through the day which I can't stop. I twitch a handful of times an hour around my leg, lower back and arm areas.

    Has anyone else experienced this and if I was to stop the codeine would the twitches go away or are they probably going to be permanent now? I'm concerned that as I can't control the twitches they may not go now and I can't find any answers online.

    Thanks in advance
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @Patchoo hey there! thanks for reaching out.

    i have no clue about your question...

    i do hope that you will address the codeine addiction...and that the twitches stop!! are you able to reach out to your doctor or an addiction specialist?
  3. adayinthelife

    adayinthelife Member

    When I was in the thick of my addiction I was getting these terrible tremors in my jaw. It was so uncontrollable that it scared me. I told myself that it was simply because I had just used and it would pass but those tremors were happening kind of all over and I just wasn't noticing until they were happening even if I didn't use. Fortunately those have completely gone away since I got clean. Good luck!!
    Last edited: May 15, 2018
  4. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    So glad you got clean, @adayinthelife! Thanks for sharing your insight with us.
  5. True concern

    True concern Community Champion

    @Patchoo your muscles are twitching because they are becoming strained and dehydrated.Most people don't realize the little difference in them selves when they take something versus when they don't.I know this because my family is full of addiction problems so i would notice these thing's and unfortunately experienced them myself as i would use.Someone on Meth or opiate doesn't consciously acknowledge these twitches because they are not usually aware of them themselves,however someone sitting in front of them can easily see it if they pay attention,the most visible is the jaw twitch usually done by someone abusing meth but someone abusing an opiate doesn't necessarily have a jaw twitch but they will bit down on their teeth for hour's causing the jaw to get sore as the narcotic wears off,many who do this don't realise it but the usually have a sore jaw,tooth ache,or headache after caused by numerous hour's of basically flexing the jaw muscle supper tight for hour's.Some people experience muscle twitches in legs,arms,back,etc due to being over worked while intoxicated or while not in pain which usually leads to small muscle tears and dehydration and tension is as well sometimes elevated while on a dose of opiates which causes basically an unnecessary tightening of a particular muscle which will lead to the twitching.I am not a Dr but i feel confident this info is pretty accurate as i at one time abused opiates and had some of these issue's So I asked my Dr.I gave a little more detail than my Dr gave me simply because once he made me consciously aware of it i started paying attention both before and after taking pain meds and noticed everything i have covered here.Stay Strong and God Bless,Take Care
    Dominica and deanokat like this.